advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Alabama, USA:

My daughter recently was diagnosed with diabetes. She is now going into a honeymoon period, which I understand. Last night we gave her no insulin in the evening (in the morning she got 9N). At 8:00 P.M. her blood glucose was 302. At 2:00 A.M. it was at 112. By 7:00 A.M. it was all the way down to 27. In the honeymoon period, is it common for the body to produce too much insulin? For now the doctors are telling us to give her a snack at 2:00 A.M. if it is below 100, but yesterday it was above 100. and she still went low. Is her body producing too much insulin? Is this normal?

Answer:

As you can read from previous answers, the honeymoon period of type 1 autoimmune diabetes mellitus is probably due to a residual endogenous secretion of a lower amount of insulin from remaining beta cells, conceptually always less than normal and absolutely not too much! Regarding the case of your daughter and judging from the few blood sugars you report in your letter, to my experience, I do not think lows over the nighttime are either normal or due to any exaggerated secretion of endogenous insulin in the honeymoon period. I would suggest you discuss with her physicians giving her the N insulin at bedtime, and to be ready to add Regular insulin before each meal in the future when insulin secretion will fail.

MS

Original posting 26 Mar 1998
Posted to Honeymoon and Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.